MAUDE Adverse Event Report: TORNIER INC LATITUDE ELBOW ULNAR CAP MODEL MOYEN; PROSTHESIS, ELBOW, SEMI-CONSTRAINED, CEMENTED

TORNIER INC LATITUDE ELBOW ULNAR CAP MODEL MOYEN; PROSTHESIS, ELBOW, SEMI-CONSTRAINED, CEMENTED
Catalog Number DKY068
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Osseointegration Problem (3003)
Health Effect - Clinical Codes Unspecified Infection (1930); Inadequate Osseointegration (2646); Implant Pain (4561)
Date of Event 07/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported: the patient underwent right elbow replacement on (b)(6) 2020.The primary implants in the joint became infected, and a revision surgery was performed approximately 3 months later, where several components were exchanged, debridement / specimens collected / lavage.According to the surgeon, the patient has undergone several washouts / debridement procedures of his right elbow joint, since.The patient has significant co-morbidities, which has prevented more substantial surgery.However, the patient has been experiencing significant pain over recent months.Additionally, it was reported there was a loose ulnar component.Decision made to exchange this component, including humeral spool.Primary ulnar component removed (very easily), canal debrided, multiple specimens taken, copious lavage performed, and a longer ulnar stem cemented in place.
 
Additional Manufacturer Narrative
The reported event could be confirmed based on the evaluation done by hcp on the provided x-ray image.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material manufacturing or design related problems were found during the investigation.Microbiologist reviewed the sterilization procedures environmental monitoring bioburden data and the dhr and noted: the subject device was packaged according to established design and process specifications and was sterilized according to procedure.No deviation for a non-conformance could be found.A review of the labeling did not indicate any abnormalities.However on the available x-rays medical opinion was sought from an experienced independent medical expert as below, yes the x-ray confirms loosening of the ulna component and the bone aspect fits the adverse event ae of a chronic periprosthetic infection pji.The conclusion of an infected surgical site pji is correct.The device itself is intact.More detailed information radiological and clinical about the complaint event as well as the affected device must be available in order to determine the exact root cause of the complaint event.However infections are often caused by a multitude of factors such as comorbidity of the patient the trauma the surgical intervention and the aftercare.If any further information is provided the complaint report will be updated.
 
Event or Problem Description

Brand Name
LATITUDE ELBOW ULNAR CAP MODEL MOYEN
Common Device Name
PROSTHESIS, ELBOW, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19997080
Report Number0001649390-2024-00376
Device Sequence Number4343371
Product Code JDB
UDI-Device Identifier00846832010912
UDI-Public(01)00846832010912(17)240517(10)7010AU036
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K070787
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/17/2024
Device Catalogue NumberDKY068
Device Lot Number7010AU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale